Thunderstorm Wind, Fremont
- When
- June 19, 6:00 PM MST
- Where
- Fremont County, 4 mi NW of Riverton
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 43.067, -108.433
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 19, 1:13 PM MST, 4 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 213 PM MDT SAT JUN 19 2004 .TONIGHT THROUGH TUESDAY... UPPER LEVEL LOW OVER WASHINGTON STATE THIS AFTERNOON WITH DRY SLOT PUNCHING INTO SOUTHWEST MONTANA. SPEED MAX EMBEDDED IN THE DRY SLOT SPARKING OFF SOME CONVECTION IN SOUTHWEST MONTANA...NORTHEAST IDAHO AND NORTHWEST WYOMING. ANOTHER DISTURBANCE OVER NORTHERN COLORADO WHICH MOVED OUT OF UTAH SPARKING OFF CONVECTION THERE WITH STORMS EXTENDING INTO SOUTHERN SWEETWATER COUNTY. EXPECT CONVECTION TO CONTINUE WELL INTO THE EVENING AND POSSIBLY OVERNIGHT AS GOOD DYNAMICS...INSTABILITY...RELATIVELY HIGH TDS OVER THE AREA. BEST DYNAMICS TO BE OVER THE NORTHWEST AND SOUTH WITH WEAKER ELSEWHERE. UPPER LOW OPENS UP AND MOVES ACROSS THE NORTHERN WYO BORDER SUNDAY. GOOD MOISTURE ADVECTION AHEAD OF THE SYSTEM. ENTIRE AREA UNDER DECENT INSTABILITY AND DYNAMICS SUNDAY. DONT EXPECT LOW STRATUS TONIGHT...SO SUNDAY SHOULD SEE BETTER HEATING IF HIGH CLOUDS DONT BECOME A HINDRANCE. ANOTHER SYSTEM SLIDES OVER THE WESTERN HIGH PLAINS SUNDAY EVENING AND NIGHT DRAGGING THROUGH ANOTHER COLD FRONT. THIS SYSTEM ABSORBS THE EASTERN PORTION OF THE WEST COAST UPPER SYSTEM...WHILE THE WESTERN HALF IS PUSHED INTO SOUTHWEST WYOMING. DEPENDING ON WHERE THE THE FRONT SETS UP...THIS WILL BE THE NORTHERN TERMINUS FOR THUNDERSTORM DEVELOPMENT. WILL KEEP CENTRAL PORTIONS UNDER CHANCE POPS...THOUGH HAVE REMOVED NORTHERN LOW ELEVATIONS. RIDGE BUILDS IN FOR TUESDAY WITH CYCLONIC FLOW REMAINING OVER THE NORTHEAST. ETA MUCH MORE BULLISH WITH THE RIDGE...WHILE THE GFS KEEPS A STRONGER CONVERGENCE ZONE BETWEEN THE RIDGE AND CYCLONIC FLOW. WILL SIDE WITH GFS...GIVEN PAST PERFORMANCE. .TUESDAY NIGHT THROUGH SATURDAY... WHATEVER IS LEFT OF THE SHEARED OUT UPPER SYSTEM WILL PASS THROUGH THE AREA TUE NITE. THEN NW FLOW FOR WED-SAT WITH TIMING ISSUES IN THE SHORTWAVES THAT WILL MOST LIKELY MOVE THROUGH THE FLOW. A BOUNDARY WILL PERSIST OVER THE REGION WHICH COULD AID IN TS FORMATION ON A GIVEN DAY. TONIGHT THE LONG RANGE GFS KEEPS THE WARMEST DAYS TUE/WED WITH A SERIES OF FRONTAL PASSAGES IN THE NW FLOW THU-SAT. AT THIS POINT AM NOT WILLING TO COMMIT TOO MUCH PCPN UNTIL FRI AND SAT. A LOT WILL DEPEND ON WHERE THE RIDGE AXIS SETS UP BY MIDWEEK. SO FAR THIS SPRING THE RIDGE HAS BEEN TO THE WEST AND THE TROFS/COOLER AIR HAVE BEEN WINNING OUT. SEE NO REASON TO CHANGE THINKING ATTM. WILL NOT MAKE A LOT OF CHANGES TO EXTENDED GRIDS TONIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && TWB/AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SAT JUN 19 2004 WYZ001>020-022>030-201100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL ONCE AGAIN INCREASE IN COVERAGE TODAY WITH A FEW STORMS CONTAINING HAIL...WIND GUSTS OVER 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. THE STRONGEST STORMS ACROSS CENTRAL AND WESTERN WYOMING MAY CONTAIN QUARTER SIZE HAIL..WIND GUSTS TO 60 MPH AND PRODUCE UP TO ONE INCH OF RAINFALL. SOME OF THESE STORMS WILL CONTINUE WELL INTO THE NIGHT. THUNDERSTORMS OVER WESTERN WYOMING WILL INTENSIFY BY MIDDAY AND CONTINUE WELL INTO THE NIGHT. ACROSS CENTRAL WYOMING...STORMS WILL LIKELY BEGIN FORMING DURING THE AFTERNOON AND INCREASE INTO THE EVENING HOURS...ESPECIALLY FROM RIVERTON TO CASPER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS ARE POSSIBLE AGAIN IN CENTRAL AND WESTERN WYOMING SUNDAY AND MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE STRONGEST STORMS MAY ONCE AGAIN PRODUCE MARBLE TO PENNY SIZED HAIL AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL OF THREE QUARTERS OF AN INCH OR GREATER...WIND GUSTS OVER 60 MPH AND SIGNIFICANT RAINFALL ASSOCIATED WITH THUNDERSTORMS TODAY. SKRBAC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
536 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL NEW FORK LAKE 43.08N 109.97W
06/19/2004 1.50 INCH SUBLETTE WY PUBLIC
&&
SKRBACThe Riverton/Lander radar (KRIW), 4 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407404.